Oklahoma, 2008Flash Flooding in Oklahoma, August 11, 2008
August 11, 2008 · NWS TSA · 2 events in 2 counties and zones
Isolated flash flooding occurred during the morning hours across southeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated flash flooding occurred during the morning hours across southeast Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 11, 5:49 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 11, 5:49 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
649 AM CDT MON AUG 11 2008
.DISCUSSION...
&&
.AVIATION...
RAIN AND THUNDERSTORMS ARE EXPECTED AT ALL TAF SITES AT
TIMES DURING THE DAY. WILL HAVE IFR AND MVFR CIGS WITH
THE RAIN. SHOULD SEE SOME DRYING TONIGHT AND HAVE ENDED
RAIN CHANCES DURING THE NIGTTIME HOURS. SHOULD ALSO SEE
IMPROVED CIGS.
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT MON AUG 11 2008/
DISCUSSION...
FRONTAL BOUNDARY ACROSS NORTH TEXAS THIS MORNING AND SOUTH TO
SOUTHWEST H85 FLOW WILL CONTINUE WARM ADVECTION AND ISENTROPIC
LIFT UP INTO OKLAHOMA AND WRN ARKANSAS TODAY AND TONIGHT. UPPER
FLOW WILL CONTINUE NORTHWESTERLY THROUGH THE WEEK...GENERALLY WEAK
TO MODERATE IMPULSES TO ENHANCE CLOUDS AND CONVECTION...ESPECIALLY
TODAY AND POSSIBLY TONIGHT. A MORE SIGNIFICANT WAVE ALOFT MOVES
THROUGH ON TUESDAY AND SHOULD ALLOW FOR SUBSIDENCE ON WEDNESDAY
AND THURSDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS TUESDAY AS
THE LAST SHORT WAVE COMES THROUGH...BUT MOISTURE SHOULD BE MORE
LIMITED BY THAT TIME.
A STRONG UPPER WAVE COMES SOUTH THURSDAY NIGHT AND WILL PUSH A
SIGNIFICANT FRONT THROUGH THE AREA ON FRIDAY. WILL LEAVE
THUNDERSTORM POPS IN THE CHANCE CATEGORY...BUT THINK THAT MIGHT
INCREASE LATER IN THE WEEK. ECMWF IN PRETTY GOOD AGREEMENT...EVEN
TO THE POINT OF BRINGING DOWN A CLOSED H5 LOW INTO KS BY SATURDAY
MORNING. COULD BE INTERESTING NEXT WEEKEND...WTIH BELOW NORMAL
TEMPS.
MODELS APPARENTLY BEEN INITIALIZING FROM DIFFERENT MONTHS THESE
LAST FEW DAYS...MAKING IT DIFFICULT FOR MAKING A DECISION. GFS HAS
32 POP FOR TUL TONIGHT...WHILE NAM HAS 71 POP. SIMILAR ISSUES
ABOUND THROUGHT THE NEXT SUNDAY.
ONGOING CONVECTION SEEMS WELL DEPICTED BY NAM...AND HAVE LEANED
TOWARD THAT SOLUTION FOR TODAY AND COMPROMISED WITH THE GFS FOR
TONIGHT...WITH HIGHER POPS THAN GIVEN BY THE MAV MOS. TRIED TO
SHADE THE TEMPS WITH THE POSSIBILITY OF MORE PRECIP AND CLOUDS
THAN SHOWN BY THE GFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 67 86 67 / 70 40 10 0
FSM 80 65 87 65 / 80 50 20 0
MLC 80 67 88 65 / 80 60 10 10
BVO 80 64 87 62 / 50 20 20 0
FYV 77 63 84 59 / 60 40 20 0
BYV 80 60 85 61 / 50 30 20 10
MKO 78 66 87 65 / 70 40 10 0
MIO 81 64 84 63 / 50 20 20 0
F10 78 66 87 67 / 70 40 10 0
HHW 82 70 86 66 / 80 60 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....02
AVIATION...17Hazardous weather outlook, Aug 11, 4:02 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT MON AUG 11 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT MON AUG 11 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NEAR AND TO THE SOUTH OF INTERSTATE 40.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTH OF HIGHWAY 412.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST
CENRAL ARKANSAS.
DISCUSSION...
WARM AND MOIST AIR RIDING OVER A STATIONARY FRONT OVER NORTH
TEXAS HAS RESULTED IN A LARGE AREA OF RAIN ACROSS EAST CENTRAL
AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST ARKANSAS THIS
MORNING. SOME OF THE RAIN HAS BEEN HEAVY AND HEAVY RAIN AND
FLASH FLOODING ARE THE MAIN CONCERNS. THE PRIMARY AREA AT RISK
WILL BE ALONG AND TO THE SOUTH OF INTERSTATE 40. THE RISK OF
HEAVY RAIN AND FLASH FLOODING WILL LAST INTO TONIGHT...AS SHOULD
THE CURRENT RAINFALL END MORE IS EXPECTED TO DEVELOP.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
WITH THE FRONT STILL IN THE VICINITY AND A UPPER LEVEL SYSTEM
MOVING SOUTHEAST INTO THE AREA IN THE NORTHWEST FLOW ALOFT
THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR TUESDAY. THERE
SHOULD BE A BREAK IN THE RAIN CHANCES WEDNESDAY AND MUCH OF THE
DAY THURSDAY AS THE FRONT GETS PUSHED SOUTH AND THE ATMOSPHERE
DRIES OUT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURDAY
NIGHT AND FRIDAY AS A SIGNICANT COLD FRONT MOVES INTO THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Flash Flood, McIntosh
- When
- August 11, 7:00 AM CST to 11:00 AM CST
- Where
- McIntosh County, Eufaula to 1 mi N of Raiford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -95.580
Heavy rain caused some county roads to be flooded in the vicinity of Hanna.
Flash Flood, Pittsburg
- When
- August 11, 7:00 AM CST to 12:00 PM CST
- Where
- Pittsburg County, 3 mi N of Crowder to 5 mi W of Crowder
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.163, -95.670
Heavy rain caused several county roads to be flooded across the northern part of Pittsburg County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, August 11, 2008$4.1 million · 1 in hail · 15 events
- Lightning Strike in Florida, August 11, 2008$2.4 million · 1 event
- Flash Flooding in Louisiana, August 11 to 12, 2008$1.7 million · 3 events
- Flash Flooding and Flood in Massachusetts, August 11 to 12, 2008$613,000 · 9 events
- Flash Flooding in North Dakota, August 11 to 12, 2008$480,000 · 2 events
- Tornado and Flash Flood in Nebraska, August 11, 2008$171,000 · EF0 · 23 events
- Hail and Damaging Winds in New York, August 11, 2008$115,000 · 1.75 in hail · 25 events
- Flash Flooding and Damaging Winds in Louisiana, August 11, 2008$210,000 · 52 kt wind · 9 events
- Flash Flooding in Minnesota, August 11 to 12, 2008$260,000 · 2 events
- Hail in Texas, August 11, 2008$150,000 · 1 in hail · 2 events
- Hail and Damaging Wind in New Jersey, August 11, 2008$84,000 · 52 kt wind · 6 events
- Lightning Strike in Texas, August 11, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132690, 132694.